Alert archive / Ohio / Small Craft Advisories in 2017
Small Craft Advisory 68, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Sep 7, 2017, 4:28 AM EDT. It took effect at Sep 7, 2017, 12:00 PM EDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2017, 4:28 AM EDT (08:28 UTC)
- In effect from
- Sep 7, 2017, 12:00 PM EDT
- Expired
- Sep 8, 2017, 3:37 PM EDT
- In force
- 28 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
747 WHUS71 KCLE 070828 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 428 AM EDT THU SEP 7 2017 LEZ147>149-071630- /O.NEW.KCLE.SC.Y.0068.170907T1600Z-170908T0800Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 428 AM EDT THU SEP 7 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY FOR THE NEARSHORE WATERS OF LAKE ERIE FROM WILLOWICK OHIO TO RIPLEY NEW YORK FROM NOON TODAY TO 4 AM EDT FRIDAY. * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
6 follow-up statements
898 WHUS71 KCLE 071404 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1004 AM EDT THU SEP 7 2017 LEZ146-072215- /O.EXA.KCLE.SC.Y.0068.170907T1600Z-170908T0800Z/ LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- 1004 AM EDT THU SEP 7 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT FRIDAY. * WINDS...WEST 15 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ147>149-072215- /O.CON.KCLE.SC.Y.0068.170907T1600Z-170908T0800Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 1004 AM EDT THU SEP 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY... * WINDS...WEST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
037 WHUS71 KCLE 071943 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 343 PM EDT THU SEP 7 2017 LEZ146>149-080345- /O.EXT.KCLE.SC.Y.0068.000000T0000Z-170908T1400Z/ LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 343 PM EDT THU SEP 7 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT FRIDAY... * WINDS...WEST 10 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
964 WHUS71 KCLE 080135 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 935 PM EDT THU SEP 7 2017 LEZ146>149-080945- /O.CON.KCLE.SC.Y.0068.000000T0000Z-170908T1400Z/ LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 935 PM EDT THU SEP 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY... * WINDS...WEST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS BECOMING 10 TO 15 KNOTS FRIDAY MORNING. * WAVES...3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
881 WHUS71 KCLE 080810 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 410 AM EDT FRI SEP 8 2017 LEZ146>149-081400- /O.CON.KCLE.SC.Y.0068.000000T0000Z-170908T1400Z/ LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 410 AM EDT FRI SEP 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WINDS...WEST 10 TO 15 KNOTS BECOMING NORTHWEST. * WAVES...3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
681 WHUS71 KCLE 081329 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 929 AM EDT FRI SEP 8 2017 LEZ146>149-082000- /O.EXT.KCLE.SC.Y.0068.000000T0000Z-170908T2000Z/ LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 929 AM EDT FRI SEP 8 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS...NORTHWEST 15 TO 20 KNOTS DIMINISHING THIS AFTERNOON. * WAVES...3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
139 WHUS71 KCLE 081937 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 337 PM EDT FRI SEP 8 2017 LEZ146>149-082045- /O.CAN.KCLE.SC.Y.0068.000000T0000Z-170908T2000Z/ LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 337 PM EDT FRI SEP 8 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVE AREA DIMINISHING BELOW SMALL CRAFT ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Sep 7, 4:06 AM EDT, 22 minutes earlier.
Area forecast discussion, Sep 7, 4:06 AM EDT, 22 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
406 AM EDT Thu Sep 7 2017
.SYNOPSIS...
High pressure will build east across the Ohio Valley region Today
through Friday and then dissipate. A weak trough will move east
across the area this afternoon and early evening. Another area of
high pressure will build southeast across the Great Lakes Friday
night into Saturday and become nearly stationary through early next
week.
&&
.NEAR TERM /THROUGH FRIDAY/...
Large upper level trough in place over the eastern United States
through the first half of the weekend will continue to bring fall
like temperatures to the forecast area. The upper level trough will
begin to move east of the area by Friday night and this will allow
for some slightly warmer air aloft to move toward the area.
Multiple outflow boundaries are bouncing around on the lake as a
result of ongoing convection taking place. Eventually, the lake
breeze will develop again today forcing some of the convection to
move inland. Locally heavy downpours are expected with this showers
and thunderstorms as they occur near the lake.
A surface trough and associated moisture is expected to move east
across the area this afternoon and early evening and bring a round
of showers to the area. Can't rule out a few rumbles of thunder
with this activity. As trough shifts east of the area, moisture
with the trough will push east with it. High pressure at the
surface is progged to move east across the Ohio Valley and dissipate
through this period. Another high will begin to build southeast
across the Great Lakes by Friday bringing a return back to fair
weather to the entire forecast area.
As cold air aloft remains and upper level troughiness takes place,
will keep temperatures on the cool side with highs in the 60s and
lows tonight in the upper 40s to around 50 degrees. Surely not
summer like for early September.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
The trough will begin to lift out Friday night and Saturday but it
will remain unseasonably cold aloft. H8 temperatures are progged
between 3-5C at 12Z Saturday. Subsidence is progged to increase and
the inversion will lower. The threat of lake effect showers will
taper off Friday night but lake effect clouds will likely linger
Saturday although the majority of the clouds will probably mix out
by the end of the day. Highs Saturday will hold in the 60s in most
areas.
High pressure should be just north of the area on Sunday.
Temperatures aloft are progged to warm nicely and surface
temperatures will rebound toward normal. A northeast surface wind
will develop and areas near Lake Erie may be a couple of degrees
cooler than elsewhere.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
Ridging is progged to build across the Great Lakes by early next
week shunting the northern branch of the jet well to the north. All
of the long range models bring Irma onshore somewhere in the
southeast and she is progged to charge north. We should see
increasing high clouds spiraling around the system on Tuesday.
It is an interesting pattern since there will be prevailing weakness
in the height field to the south of the blocking high over the
lakes. Irma could end up in some sort of cut-off low by mid week
which is scary if she stalls. Don't know where the low will be
centered, chances are it will be south of us, but we could easily be
in the shower pattern around the system. Given the uncertainty, the
forecast will follow the national guidance very closely. Will have a
chance of showers by Tuesday evening through midweek, especially in
the southern and eastern counties. Forecast high temperatures will
be a couple of degrees below normal and forecast lows a couple of
degrees above normal.
&&
.AVIATION /06Z Thursday THROUGH Monday/...
Multiple outflow boundaries meandering around the lake causing
showers and thunderstorms to develop and decay. This activity
will affect primarily Cleveland and Erie this morning. Expecting
lake breeze to develop and bring activity onshore this morning
ahead of a trough axis that is expected to move east across the
area this afternoon. Expecting more showers with the trough this
afternoon. Improvement will take place this evening as trough
and moisture exit to the east of the area. Winds will increase
to 10 to possibly 15 knots this afternoon an diminish this
afternoon.
OUTLOOK...Areas of Non-VFR Friday into Saturday for mainly
northeast Ohio and northwest Pennsylvania.
&&
.MARINE...
The fall-like pattern will remain through the end of the week as an
unseasonably deep trough aloft crosses the Great Lakes. Lake effect
showers will continue this morning, mainly over the central and
eastern portion of the lake. The wind field will increase today as
the trough approaches the lake and the WSW flow will become strong
enough for a small craft advisory on the east half of the lake.
Showers and thunderstorms will increase as the trough approaches and
locally strong winds are possible just about anywhere. Waterspouts
can develop with just about any shower or in the vicinity of a
developing shower.
Winds should begin to diminish Friday and winds and waves should
drop below small craft advisory criteria but not overly confident of
the forecast given the cold air aloft. The lake will remain choppy
from the Islands east.
High pressure will build across the eastern Great Lakes this weekend
and into early next week. Winds will veer more northerly and then
northeast. The northeast fetch will likely make the west half of the
lake choppy but small craft advisories are not anticipated at this
time.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement from noon EDT today through late
tonight for OHZ012-089.
PA...Beach Hazards Statement from noon EDT today through late
tonight for PAZ001.
MARINE...Small Craft Advisory from noon today to 4 AM EDT Friday for
LEZ147>149.
&&
SYNOPSIS...Lombardy
NEAR TERM...Lombardy
SHORT TERM...Kosarik
LONG TERM...Kosarik
AVIATION...Lombardy
MARINE...KosarikHazardous weather outlook, Sep 7, 4:03 AM EDT, 25 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 403 AM EDT Thu Sep 7 2017 OHZ003-006>010-017>023-027>033-036>038-047-080815- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron-Medina- Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne- Stark-Mahoning-Marion-Morrow-Holmes-Knox- 403 AM EDT Thu Sep 7 2017 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ012-089-PAZ001-080815- Lake-Ashtabula Lakeshore-Northern Erie- 403 AM EDT Thu Sep 7 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM NOON EDT TODAY THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Lake effect rain showers will be enhanced by a trough of low pressure expected to move east across the area today. The heaviest rainfall is expected to occur later tonight through the overnight hours. Locally heavy rainfall could lead to some isolated flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Lake effect rain showers with some embedded thunderstorms will continue into at least Friday morning. The locally heavy rainfall may lead to flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ011-013-014-PAZ002-003-080815- Cuyahoga-Geauga-Ashtabula Inland-Southern Erie-Crawford- 403 AM EDT Thu Sep 7 2017 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. Lake effect rain showers will be enhanced by a trough of low pressure expected to move east across the area today. The heaviest rainfall is expected to occur later tonight through the overnight hours. Locally heavy rainfall could lead to some isolated flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Lake effect rain showers with some embedded thunderstorms will continue into at least Friday morning. The locally heavy rainfall may lead to flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-080815- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 403 AM EDT Thu Sep 7 2017 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and Tonight. There is a risk for waterspouts to develop on Lake Erie, especially in the waters from Cleveland to Erie. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The risk of waterspouts will continue on Lake Erie through Friday morning, especially in the waters from Cleveland to Erie. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Spotters are asked to report any waterspout sitings to the National Weather Service. Lombardy
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 4:26 AM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Lake | 35 hr |
| Sep 7, 3:26 PM EDT | Special Weather Statement | CLE | Crawford, Huron, Richland, Seneca, Wyandot | 64 min |
| Sep 7, 3:46 PM EDT | Special Weather Statement | CLE | Wayne | 44 min |
| Sep 7, 4:23 PM EDT | Special Weather Statement | CLE | Ashland | 52 min |
| Sep 7, 6:06 PM EDT | Special Weather Statement | CLE | Stark | 39 min |
| Sep 7, 7:52 PM EDT | Special Marine Warning | CLE | 113 min |
Nearby
Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.